Discussions that mention cozaar

Heart Disorders board


I am a retired cardiac nurse (35 years in the field) and can answer many of the questions posted :) but now I am a busy attorney :( and I need guidance if anyone has experience with heart meds. :angel: I enjoyed great health till dx with breast cancer last year. I have been on Cozaar for about 6 years. When my BP got to 140/90, and because my mom had strokes, we put me on the Cozaar as a preventative, so I am well controlled and not at all labile at 118-128/80-82.:D

I was treated wth radiation and a few weeks ago was dx with A-Fib. We figured out that my thyroid was the culprit and that the radiation scatter had hit it and is causing hyperthyoidism which in turn then can cause heart problems..my A-Fib and can speed up your pulse.:(

My pulse even with a-fib runs about 72-76 but at the doctor's office it was at 100 so my doc wants me to go on lopressor as well. Of course, I immediately went off the 3 cups of hi-test coffee to decaf. :mad: But Lopressor is also an antihypertensive as is the Cozaar. I am not willing to pop more pills unless there is a need. :confused: I take Evista for CA preventative and of course the coumadin as my blood thinner and an antihistamine for my sinusitis which got me into the high blood pressure problem years ago from the OTC's I had to take. What experience has anyone had taking both of these antihypertensives? Most docs love to start you on meds and don't always check to see what you are already on and that may be the case here....and then they often don't know when to stop them. Any sound advice for me? :angel: Thanks
Well, I'm probably not telling you anything you don't already know, but I'm assuming he wanted you on the Lopressor to lower your heart rate...I'm not familiar with Cozaar, but if I were you, I'd ask whether you need to continue the Cozaar or whether Lopressor alone will do the trick (i.e. lower your heart rate AND your blood pressure). And if I didn't like his answer....
[QUOTE=Connie122516;3451172]Well, I'm probably not telling you anything you don't already know, but I'm assuming he wanted you on the Lopressor to lower your heart rate...I'm not familiar with Cozaar, but if I were you, I'd ask whether you need to continue the Cozaar or whether Lopressor alone will do the trick (i.e. lower your heart rate AND your blood pressure). And if I didn't like his answer....
Thanks, Connie: I plan to stay off of caffiene, continue the Cozaar, the Coumadin and check my pulse regularly which continues to run between 72 and 76/min and hold the Lopressor until I am checked out by the Endocronoligist..at that point will have this MD refer me to another Cardiologist as I prefer to be all under the same umbrella of case...( Emory University for all 3 dx)..instead of splintered care as I now have...